Alert archive / Tennessee / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 289, NWS Nashville, TN
NWS Nashville, TN issued this severe thunderstorm warning at Aug 7, 2000, 4:29 PM CDT for Cannon County, Tennessee. It was in force for 46 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Aug 7, 2000, 4:29 PM CDT (21:29 UTC)
- Expired
- Aug 7, 2000, 5:15 PM CDT
- In force
- 46 min
- Issued by
- NWS Nashville, TN
- Area
- Whole counties
County Cannon County, TN
The radar
The Nashville radar (KOHX), 66 km from the middle of the area, began a volume at 21:28 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 9.5 hours before the alert went out and 60 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 976 J/kg
- Mixed-layer CIN
- -74 J/kg
- Mixed-layer LCL
- 1232 m above ground
- 0-6 km bulk shear
- 19 kt
- 0-1 km storm-relative helicity
- 65 m²/s²
- 0-3 km storm-relative helicity
- 64 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KOHX 072131 SVRBNA TNC015-041-141-177-185-072215- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE NASHVILLE TN 429 PM CDT MON AUG 7 2000 THE NATIONAL WEATHER SERVICE IN NASHVILLE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... NORTHEASTERN CANNON COUNTY IN TENNESSEE DE KALB COUNTY IN TENNESSEE THIS INCLUDES THE CITY OF SMITHVILLE PUTNAM COUNTY IN TENNESSEE NORTHERN WARREN COUNTY IN TENNESSEE WHITE COUNTY IN TENNESSEE THIS INCLUDES THE CITY OF SPARTA * UNTIL 515 PM CDT * AT 428 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 10 MILES WEST OF SMITHVILLE...MOVING EAST SOUTHEAST AT 15 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... 7 MILES SOUTHWEST OF SMITHVILLE AT 455 PM CDT THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH YOU SHOULD PREPARE FOR DAMAGING WINDS IN EXCESS OF 55 MPH...LARGE HAIL...AND DEADLY LIGHTNINkG. $$ 14
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 7, 2:35 PM CDT, 1 hour 54 minutes earlier.
Area forecast discussion, Aug 7, 2:35 PM CDT, 1 hour 54 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NASHVILLE TN 235 PM CDT MON AUG 7 2000 OUTFLOW BOUNDARY NOTED ON RADAR CURRENTLY MOVING ACROSS NASHVILLE METRO AREA WITH NUMEROUS SHOWERS AND THUNDERSTORMS TO THE NORTHWEST. ACTIVITY IS MOVING EAST SOUTHEAST...AND WITH MOIST UNSTABLE AIR ACROSS MIDDLE TN...ACTIVITY SHOULD CONTINUE. FIRST PERIOD POPS WILL BE BASED ON RADAR TREND BEFORE ZONE ISSUANCE. BEST GUESS IS 40-50 POPS MAINLY DURING THE EVENING. SURFACE HIGH OFF SOUTHEAST COAST GIVING SOUTHWEST WINDS AND PUMPING IN PLENTY OF LOW LEVEL MOISTURE. WATER VAPOR ALSO SHOWS SUBSTANTIAL MOISTURE MOVING INTO REGION. THROUGH THE FORECAST PERIOD...MOST OF THE UPPER LEVEL ENERGY WILL BE TO OUR NORTH. THE FLAT UPPER RIDGE OVER THE SOUTH WILL WEAKEN SOMEWHAT AS RIDGING BUILDS IN THE WEST. MODEL DIFFERENCE MAKE IT HARD TO PIN DOWN PARTICULAR PERIODS FOR GREATEST POPS. IN GENERAL...HIGHER POPS WILL BE ALONG PLATEAU AND IN NORTH. OUTFLOW BOUNDARIES FROM OHIO VALLEY CONVECTION AS WELL AS TAIL END OF UPPER LEVEL FEATURES WILL HAVE GREATEST POTENTIAL IMPACT IN THE NORTH PART OF MIDDLE TN AND NORTH PLATEAU. FORECAST SOUNDINGS SHOW PRECIPITABLE WATER VALUES REMAINING NEAR 1.75...SO HEAVY DOWNPOURS WILL BE LIKELY WITH ANY THUNDERSTORMS. MUGGY CONDITIONS WILL CONTINUE AND TEMPERATURE FORECAST WILL BE MAINLY PERSISTENCE. CHANCE THUNDERSTORMS WILL CONTINUE IN EXTENDED WITH GREATEST CHANCE AHEAD OF FRONT ON FRIDAY...BASED ON NATIONAL GUIDANCE. PRELIMINARY NUMBERS FOR COORDINATION ONLY... BNA 76/95/75/94 4333 CSV 72/86/70/87 5344 .BNA...NONE. SH
The office that day
Everything else NWS Nashville, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 7, 12:37 PM CDT | Severe Thunderstorm Warning | OHX | Montgomery, Stewart | 23 min |
| Aug 7, 3:34 PM CDT | Severe Thunderstorm Warning | OHX | Jackson | 26 min |
| Aug 7, 3:56 PM CDT | Severe Thunderstorm Warning | OHX | Cannon, DeKalb, Wilson | 34 min |
| Aug 7, 4:29 PM CDT | Severe Thunderstorm Warning | OHX | DeKalb, Putnam, Warren, White | 46 min |
| Aug 7, 5:15 PM CDT | Severe Thunderstorm Warning | OHX | Coffee, Warren | 45 min |
Nearby
Severe Thunderstorm Warnings in Tennessee, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.